Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 5, NWS Norman, OK

February 17, 202231 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this wind advisory at Feb 17, 2022, 2:46 AM CST for 31 counties in Oklahoma; 7 counties in Texas. It took effect at Feb 17, 2022, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2022, 2:46 AM CST (08:46 UTC)
In effect from
Feb 17, 2022, 6:00 AM CST
Expired
Feb 17, 2022, 2:43 PM CST
In force
9 hr
Issued by
NWS Norman, OK
All 38 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 111 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1697 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

876 
WWUS74 KOUN 170846
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
246 AM CST Thu Feb 17 2022

OKZ004>019-021>025-027>029-033>038-044-TXZ083>089-172100-
/O.NEW.KOUN.WI.Y.0005.220217T1200Z-220217T2100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Beckham-
Washita-Caddo-Canadian-Oklahoma-Grady-McClain-Cleveland-Harmon-
Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-Foard-
Wilbarger-Wichita-Knox-Baylor-Archer-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Elk City, Sayre, Cordell, 
Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, 
Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, 
Blanchard, Norman, Moore, Hollis, Mangum, Granite, Hobart, 
Snyder, Altus, Frederick, Lawton, Walters, Temple, Quanah, 
Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, 
Seymour, Archer City, Holliday, Lakeside City, and Scotland
246 AM CST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, northern, northwest, southwest 
  and western Oklahoma and northern Texas.

* WHEN...From 6 AM this morning to 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down from the gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Mahale
1 follow-up statement
848 
WWUS74 KOUN 172043
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
243 PM CST Thu Feb 17 2022

OKZ004>019-021>025-027>029-033>038-044-TXZ083>089-172145-
/O.CAN.KOUN.WI.Y.0005.000000T0000Z-220217T2100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Beckham-
Washita-Caddo-Canadian-Oklahoma-Grady-McClain-Cleveland-Harmon-
Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-Foard-
Wilbarger-Wichita-Knox-Baylor-Archer-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Elk City, Sayre, Cordell, 
Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, 
Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, 
Blanchard, Norman, Moore, Hollis, Mangum, Granite, Hobart, 
Snyder, Altus, Frederick, Lawton, Walters, Temple, Quanah, 
Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, 
Seymour, Archer City, Holliday, Lakeside City, and Scotland
243 PM CST Thu Feb 17 2022

...WIND ADVISORY IS CANCELLED...

Winds will continue to gradually decrease, although remain gusty,
through the rest of the afternoon.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 17, 12:31 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Feb 17, 12:31 AM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1231 AM CST Thu Feb 17 2022

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 320 PM CST Wed Feb 16 2022

The most active period of weather will be focused tonight into
tomorrow morning as our long advertised storm system finally crosses
the region. Initially our attention will be focused on the potential
for severe weather this evening into early Thursday morning and then
turn to winter weather and near blizzard conditions possible across
portions of northern Oklahoma.

Beginning this evening, a dryline will be positioned from far
southwest Oklahoma extending north-northeastward where it will
intersect a cold front that will be entering far northern Oklahoma
around sunset. As the main shortwave approaches from the west,
cooling mid-level temperatures and increasing lift will help
initiate convection along the dryline, likely between 9pm-
midnight, which will then move eastward overnight. Much of this
initial convection is expected to be elevated, but given strong
shear through the hail growth zone, large hail will be a threat
with these storms. As we progress deeper into the overnight
period, the surface low will track northeastward across central
Oklahoma, with the pacific front/dryline trailing to its south.
Convection along and south of the surface low track (mainly south
and east of I-44) will have greater potential to become surface
based as we see continued moisture advection and near-neutral to
slightly positive theta-e advection in the warm sector after
midnight. Storm mode by this point is expected to be mostly
linear, with perhaps some embedded mesocyclones along the line. It
is here where we will see the greatest potential for isolated
severe wind gusts and the possibility of a tornado or two where
0-1 km shear is maximized.

As the surface low tracks across central Oklahoma, strong cold-
advection will be occurring on the backside across northwest
Oklahoma, helping to transition precipitation to snow. The
changeover to snow will occur shortly after midnight for far
northwest Oklahoma, with the transition zone then progressing
south and east over time. Currently expect this transition to be
progressive enough to limit the period of sleet or freezing rain
at any one location to an hour or two at most. This should keep
ice accumulation to less than a tenth of an inch. Regarding snow
accumulation, have not seen much in the model guidance to deviate
too much from our previous forecast, with a general 2-4 inch swath
of snow expected in a southwest-northeast corridor across
northwest Oklahoma. Mesoscale banding is certainly possible (if
not probable as is usually the case), which will likely lead to
localized enhancement of snowfall rates and could see isolated
totals nearing 6 inches. Winds will likely be quite gusty as well,
creating the potential for a short window of near-blizzard
conditions during the period of heaviest snowfall, likely between
about 3-9am. Blowing and drifting of snow will then continue into
the early afternoon as precipitation shuts off and winds remain
gusty. Given increasing confidence, the winter storm watch has
been upgraded to a winter storm warning.

Further to the south of this corridor, the dry slot will likely lead
to the loss of deeper saturation through the dendritic layer which
will inhibit snow production and favor more of a sleet or freezing
rain scenario. Precipitation totals will be light, but as the
surface freezing line progresses southward, could see light wintry
precipitation as far south as the I-44 corridor near or shortly
after sunrise tomorrow morning. Some light snow will then be
possible mid-late morning across this area as the deformation
band pivots eastward and weakens, with accumulations generally
limited to a dusting for most areas, with perhaps up to an inch in
isolated spots. Have gone ahead with a winter weather advisory
for a one to two county buffer to the south of the winter storm
warning to account for this snow accumulation along with a glaze
of ice possible. Some uncertainty still exists further south across
the OKC metro with respect to the exact timing of temperatures
falling below freezing and how much precipitation will be
lingering at that time. Currently think most of the precipitation
will be over here before temperatures fall below freezing, so
they were left out of the advisory for now. Temperature and
precipitation trends will need to be monitored to see if greater
impacts necessitate the issuance of an advisory at a later time.

Expect snow to end for the entire area near or shortly after
noon Thursday, with chilly afternoon temperatures only topping out
in the upper 20s north to mid 30s south (wind chills in the single
digits and teens). Some blowing and drifting of snow is possible
into the afternoon across northern Oklahoma, but will begin to
subside by mid to late afternoon as winds decrease.

Ware

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 320 PM CST Wed Feb 16 2022

After the system exits the flow becomes more zonal over the
weekend, leading to warming temperatures and mostly sunny skies.
Another large trough begins to take shape across the western US by
early next week, with a lead shortwave forecast to cross the area
sometime in the Monday/Tuesday timeframe. This will lead to
increased rain chances across mainly our southeast counties. More
precipitation chances (possibly wintry?) will then be possible for
the middle and end of next week as the main trough approaches and
colder air filters in from the north. Details remain highly
uncertain during this period as models continue to jump around
regarding the amplitude and progression of this trough.

Ware

&&

.AVIATION...
(06Z TAFS)
Issued at 1123 PM CST Wed Feb 16 2022

A cold front continues to move through Oklahoma and western north
Texas, with widespread precipitation across northern, central, and
western Oklahoma, as well as portions of western north Texas. Any
thunderstorms in the area will result in strong variable winds at
the surface. MVFR ceilings will continue across most of the region
through Thursday morning. A transition to wintry precipitation
will start early Thursday morning from northern Oklahoma into
central Oklahoma around 12Z. Conditions will improve with the exit
of the precipitation late Thursday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  30  33  19  50 / 100  40   0   0
Hobart OK         27  33  19  52 / 100  30   0   0
Wichita Falls TX  38  42  22  54 /  90  10   0   0
Gage OK           20  33  14  52 /  90  80   0   0
Ponca City OK     25  27   9  44 / 100  90   0   0
Durant OK         53  57  23  53 /  70  40   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 6 PM CST Thursday for OKZ013-014-
     016>024.

     Winter Storm Warning until 6 PM CST Thursday for OKZ004>012-015.

TX...None.
&&

SHORT TERM...08
LONG TERM....08
AVIATION...50
Hazardous weather outlook, Feb 16, 11:08 PM CST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1108 PM CST Wed Feb 16 2022

OKZ004>048-050>052-TXZ083>090-180515-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1108 PM CST Wed Feb 16 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
There is a chance for severe thunderstorms late this evening and
overnight across much of Oklahoma and all of north Texas. For
most locations, the primarily hazard from any severe thunderstorms
will be large hail, up to the size of golfballs.

There will also be the potential for damaging wind gusts and a
low tornado risk across western north Texas, southern Oklahoma,
and perhaps parts of central Oklahoma late tonight into early
Thursday morning.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel should
prepare for severe weather operations tonight.

.Winter Weather...
Rain is expected to transition to freezing rain and sleet and then
snow across northern Oklahoma late tonight into early Thursday
morning. Snow accumulations are expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Winter Weather...
Snow is expected across northern Oklahoma Thursday morning. Some
freezing rain and sleet may persist across north central Oklahoma
before transitioning to snow. A Winter Storm Watch is in effect
for northern Oklahoma where 3 or more inches of snow will be
possible.

.Strong Winds...
Strong northerly winds will spread over the region on Thursday,
with gusts 40 to 50 mph likely, especially across the western
half of Oklahoma. Where snowfall occurs, mainly across northern
Oklahoma, the wind will cause drifting and blowing of snow and
make travel very difficult.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Feb 17, 1:14 AM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Norman OK
114 AM CST Thu Feb 17 2022

TXZ089-090-170745-
Clay TX-Archer TX-
114 AM CST Thu Feb 17 2022

...A strong thunderstorm will impact portions of southwestern Clay
and Archer Counties through 145 AM CST...

At 114 AM CST, Doppler radar was tracking a strong thunderstorm near
Megargel, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Archer City, Scotland, Windthorst, Megargel and Lake Kickapoo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3340 9895 3362 9895 3377 9847 3347 9838
      3347 9842 3340 9842
TIME...MOT...LOC 0714Z 234DEG 48KT 3340 9896

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Feb 17, 1:23 AM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Norman OK
123 AM CST Thu Feb 17 2022

TXZ086-170800-
Wichita TX-
123 AM CST Thu Feb 17 2022

...A strong thunderstorm will impact portions of Wichita County
through 200 AM CST...

At 122 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles north of Mankins, moving northeast at 55 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wichita Falls, Burkburnett, Iowa Park, Electra, Sheppard AFB and
Pleasant Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3405 9895 3414 9856 3413 9855 3412 9856
      3412 9855 3385 9849 3383 9895
TIME...MOT...LOC 0722Z 234DEG 48KT 3389 9885

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

30
Special weather statement, Feb 17, 1:50 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Norman OK
150 AM CST Thu Feb 17 2022

OKZ027-038-039-044-170815-
Grady OK-Cotton OK-Stephens OK-Comanche OK-
150 AM CST Thu Feb 17 2022

...Strong thunderstorms will impact portions of eastern Comanche,
southern Grady, western Stephens and eastern Cotton Counties through
215 AM CST...

At 150 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Sterling to 11 miles north of Corum to 6
miles southwest of Temple. Movement was northeast at 45 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Duncan, Marlow, Walters, Comanche, Rush Springs, Bray, Fletcher,
Temple, Sterling, Alex, Agawam, Corum, northern Waurika Lake, Central
High, Ninnekah, Empire City, Acme and Hulen.

This includes Interstate 44 between mile markers 58 and 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3415 9839 3449 9835 3482 9826 3486 9818
      3485 9809 3489 9809 3505 9773 3478 9775
      3437 9791 3429 9809 3429 9814 3427 9814
TIME...MOT...LOC 0750Z 229DEG 41KT 3475 9813 3451 9818 3420 9831

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

30
Special weather statement, Feb 17, 2:06 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Norman OK
206 AM CST Thu Feb 17 2022

OKZ039-044-045-TXZ089-090-170830-
Cotton OK-Stephens OK-Jefferson OK-Clay TX-Archer TX-
206 AM CST Thu Feb 17 2022

...Strong thunderstorms will impact portions of western Jefferson,
south central Stephens, southeastern Cotton, Clay and southeastern
Archer Counties through 230 AM CST...

At 206 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Byers to 3 miles west of
Henrietta to 5 miles southeast of Windthorst. Movement was northeast
at 40 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Henrietta, Waurika, Ryan, Petrolia, Scotland, Byers, Dean,
Windthorst, Terral, Bellevue, Jolly, Hastings, Addington, Sugden,
Newport, Lake Arrowhead, Waurika Lake, Bluegrove, Taylor and Shannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3344 9855 3383 9842 3416 9840 3443 9778
      3404 9781 3385 9787 3389 9798 3347 9799
      3347 9842 3345 9842
TIME...MOT...LOC 0806Z 239DEG 36KT 3411 9815 3382 9826 3353 9836

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

30
Special weather statement, Feb 17, 2:20 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Norman OK
220 AM CST Thu Feb 17 2022

OKZ027-028-039-040-170845-
Grady OK-Stephens OK-Garvin OK-McClain OK-
220 AM CST Thu Feb 17 2022

...Strong thunderstorms will impact portions of western Garvin,
southern Grady, Stephens and southwestern McClain Counties through
245 AM CST...

At 220 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of Alex to 3 miles east of Marlow
to near Comanche. Movement was northeast at 50 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Duncan, Chickasha, Marlow, Lindsay, Goldsby, Comanche, Rush Springs,
Bray, Dibble, Washington, Cole, Alex, Bradley, Agawam, Criner, Corum,
northwestern Waurika Lake, Central High, Ninnekah and Empire City.

This includes the following highways...
 Interstate 35 near mile marker 106.
 Interstate 44 between mile markers 73 and 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3496 9802 3518 9749 3490 9750 3453 9754
      3429 9814
TIME...MOT...LOC 0820Z 234DEG 42KT 3491 9786 3463 9790 3438 9795

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

30
Special weather statement, Feb 17, 2:45 AM CST, 1 minute before
Special Weather Statement
National Weather Service Norman OK
245 AM CST Thu Feb 17 2022

OKZ028-040-170915-
Garvin OK-McClain OK-
245 AM CST Thu Feb 17 2022

...A strong thunderstorm will impact portions of northwestern Garvin
and south central McClain Counties through 315 AM CST...

At 245 AM CST, Doppler radar was tracking a strong thunderstorm 6
miles south of Lindsay, moving northeast at 50 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Purcell, Lindsay, Maysville, Wayne, Paoli, Byars, Rosedale and Erin
Springs.

This includes Interstate 35 between mile markers 77 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3488 9703 3468 9756 3468 9763 3475 9767
      3478 9767 3499 9736 3495 9732 3496 9728
      3494 9726 3495 9725 3494 9723 3494 9722
TIME...MOT...LOC 0845Z 236DEG 45KT 3474 9760

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 10:14 PM CSTSpecial Weather StatementOUNCuster31 min
Feb 16, 10:40 PM CSTSpecial Weather StatementOUNBlaine35 min
Feb 16, 11:10 PM CSTSpecial Weather StatementOUNGreer35 min
Feb 16, 11:42 PM CSTSpecial Weather StatementOUNTillman33 min
Feb 17, 1:50 AM CSTSpecial Weather StatementOUNCotton25 min
Feb 17, 2:06 AM CSTSpecial Weather StatementOUNJefferson24 min
Feb 17, 2:20 AM CSTSpecial Weather StatementOUNStephens25 min
Feb 17, 2:26 AM CSTSevere Thunderstorm WarningOUNJefferson, Stephens30 min
Feb 17, 2:29 AM CSTTornado WarningOUNJefferson, Stephens12 min
Feb 17, 2:45 AM CSTSpecial Weather StatementOUNGarvin30 min
Feb 17, 3:22 AM CSTSpecial Weather StatementOUNLove23 min
Feb 17, 3:49 AM CSTSpecial Weather StatementOUNCarter26 min
Feb 17, 4:13 AM CSTSpecial Weather StatementOUNJohnston32 min
Feb 17, 12:43 AM CSTSpecial Weather StatementOUNBaylor32 min
Feb 17, 1:14 AM CSTSpecial Weather StatementOUNArcher31 min
Feb 17, 1:23 AM CSTSpecial Weather StatementOUNWichita37 min

Nearby

Wind Advisories in Oklahoma, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.